Alert archive / Georgia / Flash Flood Warnings in 2025

Flash Flood Warning 12, NWS Tallahassee, FL

June 9, 2025Turner County, Georgia

NWS Tallahassee, FL issued this flash flood warning at Jun 9, 2025, 6:16 AM EDT for Turner County, Georgia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 2025, 6:16 AM EDT (10:16 UTC)
Expired
Jun 9, 2025, 9:15 AM EDT
In force
3 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

County Turner County, GA

The radar

The Moody AFB radar (KVAX), 109 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.3 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2025-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 691 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2025-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
691 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1024 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 6:00 AM EDT, 16 minutes earlier.

Area forecast discussion, Jun 9, 6:00 AM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
600 AM EDT Mon Jun 9 2025

...New AVIATION...

.NEAR TERM...
(Today and tonight)
Issued at 138 AM EDT Mon Jun 9 2025

Active weather over the next 24 hours will be fueled by an upper
level shortwave racing eastward from lower Mississippi Valley into
the southeast states. A large cluster of strong to severe storms
over eastern Texas early this morning will race eastward in
association with it. Meanwhile, weak perturbations in the flow over
our area continue to fuel scattered showers and thunderstorms early
this morning. As we head through the day, the moist and unstable
airmass will continue to allow for scattered showers and
thunderstorms across the forecast area, most concentrated across the
north and west portions of the area closest to the stronger upper
level support. Given ample instability and relatively strong deep
layer shear values for summer, a few strong to severe storms cannot
be ruled out with gusty winds and maybe some hail. Locally heavy
rainfall will also be possible. Highs today will generally range
from the upper 80s to lower 90s.

For tonight, as the upper level shortwave moves just north of the
area, a continuation of scattered to numerous and showers and
thunderstorms is expected, again most concentrated across the north
and west half of the area. Gusty winds, frequent lightning, and
locally heavy rain will continue to be the main threats. Overnight
lows will be muggy, generally in the low to mid 70s, except upper
70s along the coast.

&&

.SHORT TERM...
(Tuesday through Wednesday night)
Issued at 138 AM EDT Mon Jun 9 2025

The active southwesterly flow regime we've been under for the last
few days looks to continue Tuesday and into Wednesday evening. With
high precipitable water content thanks to deep-layer tropical
moisture, we'll still continue a somewhat active shower/thunderstorm
pattern. However, with the upper level trough pulling out of the
region chances could be a little more scattered and not as
widespread as recent days but still above normal for this time of
year.

While a organized threat for severe weather is not expected typical
summertime isolated pulse-severe threats appear possible. Main
concerns would be a brief damaging wind gust in any of the stronger
storms.

&&

.LONG TERM...
(Thursday through Sunday)
Issued at 138 AM EDT Mon Jun 9 2025

Model ensemble guidance is in fairly good agreement on low-level
flow becoming south and southeasterly from Thursday into the
upcoming weekend as the Atlantic High noses westwards into the
Florida Peninsula. With precipitable waters likely remaining at
least above normal through the period, this should keep daily
chances for showers and thunderstorms in place across the area.
However, with deep-layer moisture not as high as earlier this week,
and the southeasterly flow regime in place, expect a more typical
diurnal trend and slightly lower rain chances from Thursday into the
weekend.

&&

.AVIATION...
(12Z TAFS)
Issued at 600 AM EDT Mon Jun 9 2025

Unsettled conditions are expected across the area today with
multiple rounds of showers and thunderstorms through the period. The
best chance of seeing thunderstorms looks to be at ECP, DHN, and
ABY, although scattered thunderstorms are also expected to be in the
vicinity of TLH and VLD this afternoon. Outside of storms, VFR
conditions are expected with the exception of some lower ceilings at
VLD early this morning. Another round of showers and thunderstorms
is expected for tonight.

&&

.MARINE...
Issued at 138 AM EDT Mon Jun 9 2025

High pressure with south/southwesterly winds will continue over
the waters for the next few days with seas forecast to be 2-3 feet
until midweek. Flow becomes more south and southeasterly by
Thursday and lightens which should allow seas to decrease to
about 1-2 foot seas. Showers and thunderstorms can be expected
each day and to be diurnally driven with greatest coverage likely
in the morning hours.

&&

.FIRE WEATHER...
Issued at 138 AM EDT Mon Jun 9 2025

Other than high dispersions this afternoon, fire weather concerns
are expected to remain minimal with a moist airmass in place and a
daily chance of showers and thunderstorms.

&&

.HYDROLOGY...
Issued at 138 AM EDT Mon Jun 9 2025

Locally heavy rain remains possible within any of the showers or
storms thanks to precipitable water values (PWATs) between 1.7" to
2.0", or near the 90th percentile for early-mid June. Isolated
flash flooding is a possibility for the next few days as clusters
of thunderstorms could train over the area, especially as we see
the soil continue to moisten with each round of showers and
storms. The best chance of that occurring is across southwest
Georgia, southeast Alabama, and the eastern Florida Panhandle.
There is a Slight (level 2 of 4) Risk for excessive rainfall in
these areas with a Marginal (1 of 4) for the rest of the region.
The Marginal risks continue through Tuesday. Fortunately, area
rivers and streams remain in good shape with gradual rises
possible.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   91  74  89  73 /  50  70  80  30
Panama City   88  76  88  75 /  60  70  80  50
Dothan        89  71  86  71 /  80  80  80  40
Albany        88  72  87  71 /  80  80  70  40
Valdosta      91  74  91  71 /  60  50  70  40
Cross City    90  75  91  71 /  40  20  50  20
Apalachicola  87  77  87  75 /  50  60  70  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for FLZ108-112-114.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...DVD
SHORT TERM...Dobbs
LONG TERM....Dobbs
AVIATION...DVD
MARINE...Dobbs
FIRE WEATHER...DVD
HYDROLOGY...Dobbs

In the hours before

Special weather statement, Jun 9, 3:48 AM EDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
348 AM EDT Mon Jun 9 2025

GAZ126-090815-
Lee GA-
348 AM EDT Mon Jun 9 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN LEE COUNTY THROUGH 415
AM EDT...

At 348 AM EDT, Doppler radar was tracking a strong thunderstorm near
Smithville, or 8 miles northwest of Leesburg, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Leesburg, Smithville, Starksville, Scrutchins, Chokee, Neyami, Jordan
Place, and Mossy Dell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3191 8392 3188 8393 3186 8393 3183 8397
      3180 8398 3180 8401 3178 8399 3177 8399
      3173 8428 3177 8429 3179 8429 3179 8426
      3183 8426 3187 8430 3187 8432 3191 8433
      3192 8431
TIME...MOT...LOC 0748Z 254DEG 24KT 3185 8423

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 8:02 AM EDTSpecial Marine WarningTAE58 min
Jun 9, 10:50 AM EDTSpecial Weather StatementTAELiberty25 min
Jun 9, 11:13 AM EDTSpecial Weather StatementTAEWakulla47 min
Jun 9, 11:20 AM EDTSevere Thunderstorm WarningTAEWakulla25 min
Jun 9, 11:24 AM EDTSpecial Weather StatementTAEWakulla36 min
Jun 9, 11:55 AM EDTSpecial Weather StatementTAETaylor35 min
Jun 9, 12:08 PM EDTSpecial Weather StatementTAELeon37 min
Jun 9, 12:13 PM EDTSpecial Weather StatementTAEJefferson, Madison47 min
Jun 9, 12:18 PM EDTSpecial Weather StatementTAEGadsden42 min
Jun 9, 12:34 PM EDTSpecial Weather StatementTAEHolmes41 min
Jun 9, 12:41 PM EDTSevere Thunderstorm WarningTAEJefferson49 min
Jun 9, 12:52 PM EDTSpecial Weather StatementTAEWalton38 min
Jun 9, 1:00 PM EDTSevere Thunderstorm Warning Considerable damage threatTAEMadison45 min
Jun 9, 1:16 PM EDTSpecial Weather StatementTAEJackson44 min
Jun 9, 1:20 PM EDTSpecial Weather StatementTAEMadison25 min
Jun 9, 2:10 PM EDTSpecial Weather StatementTAETaylor65 min
Jun 9, 2:18 PM EDTSpecial Weather StatementTAELeon42 min
Jun 9, 2:51 PM EDTSevere Thunderstorm WarningTAEJefferson, Leon39 min
Jun 9, 2:59 PM EDTSpecial Weather StatementTAEWakulla46 min
Jun 9, 3:29 PM EDTSpecial Weather StatementTAEJefferson46 min
Jun 9, 4:35 PM EDTSevere Thunderstorm WarningTAEHolmes40 min
Jun 8, 9:27 PM EDTSpecial Weather StatementTAEBaker, Miller48 min
Jun 9, 3:12 AM EDTAreal Flood AdvisoryTAETerrell2 hr
Jun 9, 3:35 AM EDTAreal Flood AdvisoryTAELee115 min
Jun 9, 3:48 AM EDTSpecial Weather StatementTAELee27 min
Jun 9, 4:24 AM EDTFlash Flood WarningTAELee, Terrell, Worth4 hr
Jun 9, 12:43 PM EDTSevere Thunderstorm WarningTAEBrooks, Colquitt, Grady, Mitchell, Thomas47 min
Jun 9, 12:47 PM EDTSpecial Weather StatementTAELowndes43 min
Jun 9, 12:57 PM EDTSevere Thunderstorm WarningTAEBrooks, Colquitt, Grady, Thomas48 min
Jun 9, 1:09 PM EDTSevere Thunderstorm Warning Considerable damage threatTAEBrooks, Cook, Lowndes, Thomas36 min
Jun 9, 1:29 PM EDTSevere Thunderstorm WarningTAEBerrien, Brooks, Colquitt, Cook, Lanier, Lowndes46 min
Jun 9, 2:00 PM EDTSpecial Weather StatementTAEEarly, Miller45 min
Jun 9, 2:14 PM EDTSpecial Weather StatementTAEBerrien16 min
Jun 9, 2:23 PM EDTSevere Thunderstorm WarningTAEBaker, Calhoun, Early, Miller37 min
Jun 9, 2:34 PM EDTSpecial Weather StatementTAEMitchell41 min
Jun 9, 2:56 PM EDTSpecial Weather StatementTAEMitchell, Worth49 min
Jun 9, 3:03 PM EDTSpecial Weather StatementTAEBaker, Dougherty42 min
Jun 9, 3:09 PM EDTSevere Thunderstorm WarningTAEBaker, Colquitt, Dougherty, Mitchell, Worth51 min
Jun 9, 3:20 PM EDTSevere Thunderstorm WarningTAEDougherty, Lee, Tift, Turner, Worth40 min
Jun 9, 3:49 PM EDTAreal Flood AdvisoryTAEDougherty116 min
Jun 9, 3:59 PM EDTSpecial Weather StatementTAEIrwin, Turner46 min
Jun 8, 8:35 PM EDTSpecial Weather StatementTAEGeneva25 min
Jun 9, 1:24 PM EDTSevere Thunderstorm WarningTAEDale, Geneva, Henry, Houston36 min
Jun 9, 4:22 PM EDTSpecial Weather StatementTAEGeneva38 min
Jun 9, 5:28 PM EDTSpecial Weather StatementTAEHouston47 min
Jun 9, 5:54 PM EDTSpecial Weather StatementTAEHouston51 min
Jun 9, 6:20 PM EDTSevere Thunderstorm WarningTAEGeneva, Houston27 min

Nearby

Flash Flood Warnings in Georgia, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.